No, absolutely not...thyroid meds do not affect TPOab levels. Your elevated TPOab indicates that you might have Hashimoto's thyroiditis, which is an autoimmune disease and the most prevalent cause of hypo in the developed world.
What are the reference ranges on your T4 and FT3? Ranges vary lab to lab and have to come from your own lab report. Also, is that FREE T4 or total T4? If "free" or "FT4" isn't specified, it's total.
Thanks so much for your reply. To answer your questions with the info I have
available on lab reports.
FT4 is 1.71 (range is 0.89-1.80
Free T3 is 3.6 (range is 2.3-4.2)
T4 is 13.0 but I take estrogen (range is 4.5-10.9)
Thy Peroxidase is 196 (range 0.0-60.0)
TSH 3rd generation is 0.019 ( range 0.300-4.500)
Cortisol afternoon level is normal.
Ins like growth factor-results pending
Sex hormone binding-results pending
I take 2.0 Levo and 5mcg cytomel.
I will ask doctor for brand name Syntroid instead of the generic for future RX. I've been on Syntroid roller coaster for 12 years or so. First time Hashimotos levels have been tested.
Relieved to hear that elevated Hashimotos is not a result of too much Synthroid. I'm well aware of other heath risks due to over medication, but I'm relieved Hashimotos isn't the direct result of it.
Thanks again for your time.
Once on thyroid meds, especially meds with T3 in them (like Cytomel), TSH often goes down very low and stays there. It becomes an unreliable indicator of thyroid status. So, you low TSH doesn't really bother me.
However, your FT4 is quite high in the range; it's at 89% of range, and 50% is the rule of thumb for FT4. Your FT3 looks quite good, it's just into the top third of the range.
Hi again! I have a general feeling of malaise, both mentally and physically. The thyroid roller coaster has been in motion for almost 12 years, but this is the first time Hashimotos has been diagnosed...and it's also the first time I was tested for it!
My question is this: would it be prudent to stop taking syntroid and cytomel and hit the "reset" button and repeat labs without the replacements in my system and get a clean lab report? If so, how long does it take the body to rid itself of Synthroid and Cytomel? Or, is that a far fetched and unnecessary
step in the dance to find a fix for this?
Thanks again for your replies.
And, yes, I do have hypeR symptoms such as nervousness, IBS symptoms, dry hair, hair loss, anxiety. I realize some of these symptoms overlap HypO but I experience far more HypO symptoms, but the HypO are real and add to my overall sense of feeling unwell.
No, I don't think it would be a good idea to stop meds and start over. What your thyroid function is without meds (which after 12 years is probably very little) is really irrelevant at this point. It won't tell you anything about where you need to be now.
I think you might just need a better balance of FT3 to FT4. As i said above, your FT4 is on the high side at 89% of range. 50% of range is the rule. Your FT3 looks pretty good, although many people find it has to be in the upper third of the range, and yours has just barely gotten there. Also, most people feel best when FT3 is higher in its range than FT4 is in its.
If I were you, I'd ask my doctor about increasing your Cytomel a little (maybe 5 mcg) while decreasing your levo at the same time. Since Cytomel is so much more powerful than levo, the rule of thumb is to decreased levo (T4 meds) by 25 mcg for every 5 mcg. I should have asked you if you'd taken your Cytomel before this blood draw.
It takes any dose change of levo 4-6 weeks to reach its f ull potential in your blood. I'd retest in 4 weeks and re-evaluate symptoms and see if any further adjustment is necessary.
Also, since Cytomel is fast acting and levo is slow, you might want to decrease levo for a short time so that your FT4 level can adjust somewhat before starting the increased Cytomel.
I think you'd feel better with a little lower FT4 and a little higher FT3.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.